Alert archive / Alabama / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Nov 2, 2011, 9:02 AM CDT for 11 counties in Alabama. It took effect at Nov 2, 2011, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 9:02 AM CDT (14:02 UTC)
- In effect from
- Nov 2, 2011, 1:00 PM CDT
- Expired
- Nov 2, 2011, 5:32 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS84 KHUN 021402 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 902 AM CDT WED NOV 2 2011 ALZ001>010-016-022300- /O.NEW.KHUN.FW.W.0008.111102T1800Z-111102T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 902 AM CDT WED NOV 2 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR LOW HUMIDITY FOR NORTH ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * RELATIVE HUMIDITY: VALUES OF 20 TO 25 PERCENT. * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ SL
2 follow-up statements
158 WWUS84 KHUN 021746 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1246 PM CDT WED NOV 2 2011 ALZ001>010-016-022300- /O.CON.KHUN.FW.W.0008.111102T1800Z-111102T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 1246 PM CDT WED NOV 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTH ALABAMA... * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * RELATIVE HUMIDITY: VALUES OF 20 TO 25 PERCENT. * WIND: SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO OR SLIGHTLY ABOVE 10 MPH. * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$ SL
555 WWUS84 KHUN 022232 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 532 PM CDT WED NOV 2 2011 ALZ001>010-016-022345- /O.CAN.KHUN.FW.W.0008.000000T0000Z-111102T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 532 PM CDT WED NOV 2 2011 ...RED FLAG WARNING IS CANCELLED FOR NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED FLAG WARNING. AS TEMPERATURES SLOWLY BEGIN TO COOL THIS EVENING...RELATIVE HUMIDITY VALUES ACROSS THE TENNESSEE VALLEY ARE SLOWLY RISING BACK ABOVE 30 PERCENT. WINDS IN MANY LOCATIONS WILL ALSO CONTINUE TO DECREASE BELOW 10 MPH THIS EVENING AND INTO THE OVERNIGHT HOURS. THEREFORE THE RED FLAG WARNING FOR NORTH ALABAMA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 2, 6:59 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 2, 6:59 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 659 AM CDT WED NOV 2 2011 .UPDATE... UPDATE FOR 02/12Z AVIATION FORECAST. && .AVIATION... VFR/SKC CONDITIONS WILL PREVAIL AT BOTH MSL/HSV FOR THE MAJORITY OF THE FORECAST PERIOD...WITH GUSTY SSE FLOW /10G18 KNOTS/ EXPECTED TO DEVELOP BY 02/14Z. HIGH-LEVEL CLOUDS WILL BEGIN TO OVERSPREAD THE REGION EARLY THIS EVENING IN ADVANCE OF AN APPROACHING UPPER-LEVEL STORM SYSTEM...WITH THE ASSOCIATED SURFACE COLD FRONT EXPECTED TO BE LOCATED JUST WEST OF MSL BY 03/12Z. A STRONG SOUTHERLY LOW-LEVEL JET WILL BEGIN TO ADVECT ST/SC INTO THE AREA BY 03/06-08Z...BUT MEAGER MOISTURE SHOULD LEAD TO ONLY PERIODIC VFR CIGS IN THE 4-6 KFT LAYER. MVFR CIGS -- ACCOMPANIED BY AN INCREASING THREAT FOR SHRA/ISOLATED TSRA -- MAY DEVELOP AT MSL BY VERY END OF FORECAST PERIOD...BUT NOT CONFIDENT ENOUGH TO PLACE IN FORECAST ATTM. OTHERWISE...EXPECT SSE WINDS TO PERSIST OVERNIGHT...WITH SPEEDS REMAINING IN THE 8-12 KNOT RANGE. 70/DD && .PREV DISCUSSION... /ISSUED 410 AM CDT WED NOV 2 2011/ ONE MORE QUIET WX DAY LOOKS TO BE IN STORE FOR THE TN VALLEY...AS THE SFC RIDGE BEGINS TO MOVE EWD OFF THE MID ATLANTIC COAST. MOSTLY SUNNY AND TRANQUIL WX CONDITIONS ARE XPCTED TODAY AS AFTERNOON TEMPS TREND SIMILAR/IF NOT A DEGREE OR TWO WARMER THAN TUE. MOISTURE WILL ALSO BE GRADUALLY RETURNING TO THE SE REGION WITH DEW PT TRENDS SLOWLY INCREASING THROUGHOUT THE AFTERNOON AND EVENING HRS. CLOUDS THOUGH WILL GENERALLY BE ON THE INCREASE FROM W TO E HEADING INTO THE OVERNIGHT PERIOD...AHEAD OF THE NEXT COLD FRONT WHICH IS NOW BEGINNING MOVE THROUGH THE PLAINS STATES. WITH THE INCREASING CLOUDS AND RETURN FLOW PATTERN...OVERNIGHT LOWS ARE NOT XPCTED TO BE QUITE AS COOL AS THE PREVIOUS COUPLE OF MORNINGS. AS MENTIONED...THE AFOREMENTIONED FRONT OUT OF THE PLAINS STATES IS STILL XPCTED TO SWEEP THROUGH THE AREA ON THU. ONE OF THE BIGGER QUESTIONS WITH THIS MORNING'S FORECAST PACKAGE IS DETERMINING THE PRECIP TYPE WITH THE FRONTAL PASSAGE. THE LATEST MODELS LOOK TO BE FAIRLY CONSISTENT WITH THE PREVIOUS RUNS...SUGGESTING THE MOVEMENT OF THE UPPER LOW/TROUGH TO BE A LITTLE MORE SWD...AFFECTING MORE OF THE TN VALLEY AREA IN ASSOCIATION WITH THE FRONTAL PASSAGE. WHILE OVERALL UPPER FORCING AND LOW/MID LEVEL INSTABILITY APPEAR MINIMAL ALONG/AHEAD OF THE SFC BOUNDARY...DEEP LAYER DIRECTIONAL AND SPEED SHEAR CONTINUES TO LOOK QUITE IMPRESSIVE. GIVEN THE POSITION OF THE UPPER LOW AND SHEAR PATTERN XPCTED TO BE IN PLACE...STILL CANNOT RULE OUT A FEW EMBEDDED TSTMS DEVELOPING ALONG THE FRONT WITH THE INCREASING SHOWER ACTIVITY. THE OTHER FACTOR TO CONSIDER MAY BE THE INCREASING SFC FLOW PATTERN OUT OF THE S/SW AHEAD OF THE FRONT. WITH H85 WINDS XPCTED TO BE AOA 40-50KT...CERTAINLY CANNOT RULE SOME SOME GUSTS NEAR 25-30KT AT THE SFC. AT THIS POINT THOUGH...GRADIENT FLOW STILL SUPPORTS MORE 15-20KT WIND SPEEDS DEVELOPING THU ALONG/AHEAD OF THE FRONT. FURTHER MODEL GUIDANCE THOUGH MAY SUGGEST THESE WINDS INCREASING A BIT MORE AS THE FRONT APPROACHES THE AREA. BEHIND THE COLD FRONT...QUIET WX LOOKS TO MAKE A RETURN TO THE CNTRL TN VALLEY HEADING INTO THE WEEKEND PERIOD. STRONG UPPER RIDGE PATTERN AND ASSOCIATED SFC HIGH STILL LOOK TO BUILD EWD INTO THE SE REGION STARTING FRI...WITH CLEARING CONDITIONS AND NEAR SEASONAL WX CONDITIONS XPCTED. THIS LOOKS TO DEFLECT ANY ENERGY ASSOCIATED WITH ANOTHER VIGOROUS UPPER TROUGH DROPPING INTO THE MID PLAINS STATES WELL TO THE NE ON SUN. ASSOCIATED WEAK FRONTAL BOUNDARY IS ALSO XPCTED TO STALL TO THE N AND W OF THE AREA INTO THE NEW WORK WEEK. THE LATEST GFS ACTUALLY NOW HINTS AT ANY AVAILABLE GULF MOISTURE STREAMING NNEWD BEING CONFINED PRIMARILY ALONG THE BOUNDARY LIMITING THIS NEXT CHANCE OF RAIN FOR THE AREA THROUGH MON. THIS NEXT FRONT THOUGH DOES LOOK TO SWEEP THROUGH THE AREA TUE AND WED BASED ON THE LATEST GUIDANCE. THIS MAY KEEP ANY PRECIP/SHOWERS CONFINED TO THE FRONTAL PASSAGE. AS SUCH...HAVE NOW GONE WITH A DRY FORECAST SUN AND MON BEFORE SLIGHT CHC PRECIP/SHOWERS RETURN TO THE FORECAST TUE. FIRE WEATHER...AS ALLUDED TO ABOVE...WHILE DEW PTS AND MOISTURE WILL BE GRADUALLY INCREASING LATER TODAY...RELATIVE HUMIDITY VALUES MAY STILL FALL NEAR OR JUST BELOW 25 PERCENT FOR A FEW HRS...GIVEN A RAPID INCREASE IN TEMPS PAST DAYBREAK ALONG WITH GOOD SOLAR MIXING. WHETHER A RED FLAG WARNING IS NECESSITATED WILL BE DECIDED IN A FEW HRS. EITHER WAY THOUGH...XPCT ANOTHER RELATIVELY WARM AND DRY DAY BEFORE PRECIP RETURNS TO THE AREA THU. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...70/DD PREV DISCUSSION...09
Hazardous weather outlook, Nov 2, 5:00 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT WED NOV 2 2011 ALZ001>010-016-TNZ076-096-097-031015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 500 AM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL AREAS ON THURSDAY...AHEAD OF A COLD FRONT ADVANCING THROUGH THE REGION. GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP. SOUTHERLY WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE AHEAD OF THE COLD FRONT ON THURSDAY...WITH HIGHER WIND GUSTS EXPECTED IN ELEVATED TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
Nearby
Red Flag Warnings in Alabama, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.